WHO Pharmaceuticals Newsletter 1998, No. 03&04
(1998; 18 pages)
Table of Contents
Close this folderRegulatory actions
View the documentAluminium in total parenteral nutrition - labelling requirements & warning
View the documentAstemizole - warning concerning cardiovascular adverse events
View the documentBromfenac - warning label: liver damage
View the documentCarbamazepine - warning concerning precipitation
View the documentChlormezanone - withdrawn
View the documentCounterfeit drugs - warning to the public
View the documentDietary supplement "Sleeping Buddha" - warning concerning estazolam content
View the documentFenfluramine - withdrawn
View the documentHuman dura mater (freeze-dried) - restrictive measures
View the documentIsotretinoin - psychiatric adverse effects
View the documentPyrithione zinc (Skin-CapR) - withdrawn
View the documentSertindole - approval application withdrawn
View the documentTerfenadine - additional drug interactions
View the documentTerfenadine - withdrawn following approval of fexofenadine
Open this folder and view contentsDrug surveillance
Open this folder and view contentsNew developments
View the documentRecent approvals
Open this folder and view contentsMedical devices
Open this folder and view contentsGeneral information
Open this folder and view contentsVeterinary medicine
 

Terfenadine - additional drug interactions

United Kingdom. The Committee on Safety of Medicines has identified several agents that interact with terfenadine: imidazole antifungals, macrolide antibiotics and grapefruit juice. Accumulation of terfenadine can cause cardiac arrhythmias when its hepatic metabolism is reduced by disease or by agents that interact with the relevant enzymes. Similar interactions have been found to occur with the following drugs and the Committee therefore recommends that they should not be used with terfenadine:

• mibefradil (PosicorR)
• serotonin reuptake inhibitors (fluvoxamine, nefazodone, sertraline)
• HIV protease inhibitors (indinavir, ritonavir, squinavir).
• cisapride.

[See also Pharmaceuticals Newsletter Nos. 9&10, September&October and Nos. 3&4, March&April 1997]

Reference: Current Problems in Pharmacovigilance Vol. 23, December 1997.

to previous section
to next section
 
 
The WHO Essential Medicines and Health Products Information Portal was designed and is maintained by Human Info NGO. Last updated: October 29, 2018